Alert archive / Michigan / Wind Advisories in 2009

Wind Advisory 7, NWS Detroit, MI

October 30, 200915 counties in Michigan

NWS Detroit, MI issued this wind advisory at Oct 30, 2009, 4:11 PM EDT for 15 counties in Michigan. It took effect at Oct 30, 2009, 10:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 4:11 PM EDT (20:11 UTC)
In effect from
Oct 30, 2009, 10:00 PM EDT
Expired
Oct 31, 2009, 12:04 PM EDT
In force
14 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 302011
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT FRI OCT 30 2009

...STRONG WINDS TO DEVELOP LATER TONIGHT AND LAST THROUGH SATURDAY...

.A STRONG LOW PRESSURE SYSTEM OVER MINNESOTA WILL MOVE TO HUDSON
BAY BY SATURDAY MORNING WHILE CONTINUING TO INTENSIFY. THE PASSAGE
OF THIS SYSTEM...AND ITS ASSOCIATED COLD FRONT...WILL CAUSE WINDS
TO TURN TOWARD THE WEST AND INCREASE IN STRENGTH. FREQUENT GUSTS
AROUND 45 MPH WILL BE POSSIBLE LATER TONIGHT THROUGH SATURDAY
BEFORE SUBSIDING LATE IN THE DAY. 


MIZ047>049-053>055-060>063-068>070-075-076-310900-
/O.NEW.KDTX.WI.Y.0007.091031T0200Z-091031T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT
411 PM EDT FRI OCT 30 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
SATURDAY. 

SOUTH WINDS GUSTING TO AROUND 30 MPH THIS EVENING WILL TURN TOWARD
THE WEST BETWEEN 10 PM AND 2 AM TONIGHT. GUSTS AROUND 45 MPH WILL
BE POSSIBLE FROM THEN THROUGH SATURDAY AFTERNOON UNTIL SUBSIDING
LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

IN ADDITION...LIGHT WEIGHT OBJECTS THAT COULD BE BLOWN ABOUT BY
THE WIND SHOULD BE SECURED TO AVOID DAMAGE.

&&

$$

BT
3 follow-up statements
000 
WWUS73 KDTX 310210
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 PM EDT FRI OCT 30 2009

...STRONG WINDS TONIGHT AND THROUGH SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE TO HUDSON BAY BY SATURDAY
MORNING WHILE CONTINUING TO INTENSIFY. THE PASSAGE OF THIS
SYSTEM...AND ITS ASSOCIATED COLD FRONT...WILL CAUSE WINDS TO TURN
TOWARD THE WEST AND INCREASE IN STRENGTH. FREQUENT GUSTS AROUND 45
MPH WILL BE POSSIBLE TONIGHT THROUGH SATURDAY BEFORE SUBSIDING
LATE IN THE DAY.

MIZ047>049-053>055-060>063-068>070-075-076-311015-
/O.CON.KDTX.WI.Y.0007.000000T0000Z-091031T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT
1010 PM EDT FRI OCT 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY. 

SOUTH WINDS GUSTING TO AROUND 30 MPH THIS EVENING WILL TURN
TOWARD THE SOUTHWEST BY 2 AM TONIGHT. GUSTS AROUND 45 MPH WILL
REMAIN POSSIBLE TONIGHT THROUGH SATURDAY AFTERNOON UNTIL
SUBSIDING LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

IN ADDITION...LIGHT WEIGHT OBJECTS THAT COULD BE BLOWN ABOUT BY
THE WIND SHOULD BE SECURED TO AVOID DAMAGE.

&&

$$
000 
WWUS73 KDTX 310823
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 AM EDT SAT OCT 31 2009

...STRONG GUSTY WINDS WILL CONTINUE TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER ONTARIO WILL CONTINUE TO
STRENGTHEN AS IT TRACKS NORTHEAST AWAY FROM THE AREA TODAY. THIS
SYSTEM PULLED A COLD FRONT ACROSS LOWER MICHIGAN OVERNIGHT WITH
GUSTY WINDS CONTINUING TO PULL COLDER AIR INTO THE REGION TODAY.
FREQUENT GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP NORTH OF THE I-69
CORRIDOR BY LATE MORNING AND CONTINUE INTO THE AFTERNOON. FURTHER
SOUTH...THE ADVISORY HAS BEEN CANCELLED WITH WIND GUSTS GENERALLY
REMAINING AT OR BELOW 35 MPH.

MIZ068>070-075-076-310930-
/O.CAN.KDTX.WI.Y.0007.000000T0000Z-091031T2000Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT
423 AM EDT SAT OCT 31 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

WEST SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE LATE THIS
MORNING AND CONTINUE INTO THIS AFTERNOON BUT PEAK GUSTS ARE
GENERALLY EXPECTED TO REMAIN AT OR BELOW 35 MPH. THESE WINDS ARE
BELOW ADVISORY CRITERIA ALLOWING THE ADVISORY TO BE CANCELLED FOR
LOCATIONS ALONG AND SOUTH OF THE M-59 CORRIDOR. PERSONS SHOULD
STILL EXERCISE CAUTION TODAY WHILE DRIVING OR ENGAGING IN OUTDOOR
ACTIVITIES.

$$

MIZ047>049-053>055-060>063-312000-
/O.CON.KDTX.WI.Y.0007.000000T0000Z-091031T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON
423 AM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

WEST SOUTHWESTERLY WINDS WILL INCREASE BY LATE THIS MORNING AND
CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH ARE
EXPECTED WITH GUSTS TO 40 MPH. ISOLATED GUSTS MAY EVEN APPROACH 45
MPH BEFORE STARTING TO SUBSIDE BY MID-AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

IN ADDITION...LIGHT WEIGHT OBJECTS THAT COULD BE BLOWN ABOUT BY
THE WIND SHOULD BE SECURED TO AVOID DAMAGE.

&&

$$

KEC
000 
WWUS73 KDTX 311604
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1204 PM EDT SAT OCT 31 2009

...WIND ADVISORY HAS BEEN CANCELLED...

MIZ047>049-053>055-060>063-311715-
/O.CAN.KDTX.WI.Y.0007.000000T0000Z-091031T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON
1204 PM EDT SAT OCT 31 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

THE AREA OF LOW PRESSURE THAT BROUGHT STRONG WINDS TO REGION
OVERNIGHT AND THIS MORNING HAS LIFTED NORTHEAST INTO QUEBEC. WIND GUSTS
THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW 40 MPH.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

HLO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:55 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 30, 1:55 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
155 PM EDT FRI OCT 30 2009

.AVIATION...

THE PATTERN OF SHOWERS WILL PERSIST FROM FNT NORTHWARD THIS
AFTERNOON AND BEGIN TO FILL BACK IN THIS EVENING TOWARD PTK AND
INTO THE DETROIT AREA. EXPECT A SHORT PERIOD OF IFR CONDITIONS
ALONG THE COLD FRONT BOTH AHEAD OF, ALONG, AND SHORTLY BEHIND THE
WIND SHIFT. UPSTREAM OBSERVATIONS SUPPORT THIS MAINLY IN TERMS OF
CEILING BUT EXPECT SHOWERS TO BECOME MORE INTENSE AS THE LOW
DEEPENS AND THE FRONT STRENGTHENS WHILE MOVING THROUGH SE
MICHIGAN. THIS WILL MAKE VISIBILITY A CONCERN AS WELL. WE COULD
STILL SEE A THUNDERSTORM BUT COVERAGE WILL BE TOO LIMITED TO
INCLUDE IN THE TERMINAL FORECASTS EVEN AT FRONTAL PASSAGE.

THE WIND FIELD WILL END UP BEING THE MAIN CONCERN WITH THIS
SYSTEM, BOTH IN THE WARM SECTOR THIS AFTERNOON AND TRAILING THE
COLD FRONT TONIGHT. EXPECT THE LOW PRESSURE CENTER TO DEEPEN ABOUT
AS FORECAST BY THE MODELS, REACHING ABOUT 967 MB OVER HUDSON BAY
BY 12Z SAT. THIS WILL ALLOW GRADIENT FLOW TO STRENGTHEN ENOUGH FOR
GUSTS TO 40 KNOTS AS MIXED LAYER DEEPENS IN COLD ADVECTION REGIME
THROUGH SATURDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 1153 AM EDT FRI OCT 30 2009

UPDATE...

THE CONVEYOR OF MOISTURE-LADEN GULF AIR CONTINUES THIS AFTERNOON
IN DEEP SW FLOW, WHICH WILL KEEP MOST OF SE MICHIGAN COVERED IN A
PATTERN OF SHOWERS THROUGH THE AFTERNOON. BASED ON REGIONAL RADAR
DATA, HOWEVER, OUR FORECAST UPDATE ADDRESSED SOME GRADIENT IN
REDUCED SHOWER COVERAGE TOWARD THE OHIO BORDER. CORRESPONDING
MINOR UPWARD ADJUSTMENTS WERE ALSO MADE TO THE TEMPERATURE AND
WIND FORECASTS IN THAT AREA.

THERE IS A LOT OF ATTENTION BEING GIVEN TO WIND OBSERVATIONS
UPSTREAM ALONG AND BEHIND THE COLD FRONT WITH THE EXPECTATION OF
ADDITIONAL SUPPORT FOR STRONG WINDS IN SE MICHIGAN TONIGHT AND
SATURDAY. AVAILABLE 12Z GUIDANCE CONTINUES TO SUGGEST A WIND
ADVISORY WILL BE NEEDED WITH THE AFTERNOON FORECAST PACKAGE.

PREV DISCUSSION...ISSUED 356 AM EDT FRI OCT 30 2009

SHORT TERM...TODAY AND TONIGHT

A SUBSTANTIAL MOISTURE PLUME CURRENTLY EXTENDS FROM THE WESTERN GULF
OF MEXICO NORTH INTO THE WESTERN LAKES REGION.  A NEARLY CONTINUOUS
BAND OF PRECIPITATION IS POISED WITHIN AN ELONGATED RIBBON OF
ISENTROPIC ASCENT /WITH MOISTURE TRANSPORT BEING SUPPORTED BY 60KT
FLOW ATOP THE FRONTAL SURFACE/. THIS WARM CONVEYOR BELT WILL SLIDE
OVER THE FORECAST AREA AS THE SUPPORTING LONG WAVE TROUGH LIFTS
NORTHEASTWARD INTO WESTERN ONTARIO.

CURRENTLY...SHOWERS WITH EMBEDDED THUNDERSTORMS ARE ADVANCING INTO
THE SAGINAW VALLEY FROM THE WEST SIDE OF THE PENINSULA.  THIS WILL
CONTINUE TO BE THE THEME THROUGH THE DAY WITH A GRADUAL SHIFT TOWARD
THE EAST.  THE MID-LEVELS WILL CONTINUE TO DESTABILIZE AND SUPPORT
THUNDER POTENTIAL AS THE 60+ KT LOW-LEVEL JET TRANSPORTS A RICH
THETA-E ENVIRONMENT ALONG THE SHARP FRONTAL INVERSION.
ADDITIONALLY...APPRECIABLE WARM ADVECTION BELOW THE INVERSION WILL
AID IN BOOSTING TEMPS INTO THE MID/UPPER 60S IN SPITE OF THE DENSE
OVERCAST SKIES. THE SHOWERS AND SCATTERED STORMS WILL CONTINUE INTO
EVENING SUPPORTED BY THE STRONG COLD FRONT SURGING ACROSS THE REGION.

WINDS WILL STEADILY INCREASE THROUGH THE MORNING HOURS AS THE
SURFACE PRESSURE GRADIENT TIGHTENS.  THERE WILL BE SOME LIMITED
MIXING IN THE BOUNDARY LAYER SUPPORTING GUSTS IN THE 25 MPH
NEIGHBORHOOD.

MORE IMPORTANTLY...WINDS WILL INCREASE SIGNIFICANT ALONG AND IN THE
WAKE OF THE COLD FRONT. THE FRONTAL CIRCULATION IN COMBINATION WITH
A NICE BUBBLE OF ISALLOBARIC FORCING IN THE CONTEXT OF AN UNSTABLE
BOUNDARY LAYER /AS SEEN BY THE 0-500M RICHARDSON NUMBER BECOMING
NEGATIVE/ WILL SUPPORT GUSTS TO 40KTS.  THE GUST POTENTIAL WILL
CONTINUE AS THE SURFACE BASED MIXED LAYER GROWS RAPIDLY UNDER THE
INFLUENCE OF STRONG COLD ADVECTION IN THE MIDST OF 35-45KT FLOW IN
THE LOWEST 1KM.  THE WINDS WILL BE NEAR ADVISORY CRITERIA AND THE
SITUATION WILL BE REASSESSED LATER THIS MORNING ONCE UPSTREAM OBS
OFFER A CLEARER PICTURE.

LONG TERM...

A RETURN TO COLD (BELOW NORMAL) TEMPERATURES FOR THE WEEKEND.

NORTHERN STREAM INFUSION WILL REALLY CAUSE RAPID DEEPENING TO THE
SURFACE CYCLONE (960S MB) AS IT TRACKS NORTHEAST...PASSING THROUGH
JAMES BAY SATURDAY MORNING. STRONG WESTERLY WINDS (GUSTING BETWEEN
40 AND 45 MPH WITHIN A DEEP MIXED LAYER PER NAM/GFS BUFKIT
SOUNDINGS) WILL LEAD TO AN IMPRESSIVE SHOT OF LOW LEVEL COLD
ADVECTION OVER SOUTHERN LOWER MICHIGAN DURING SATURDAY...AS 850 MB
TEMPS FALL TO AROUND -6 C OVER LAKE MICHIGAN. WESTERLY FLOW OFF THE
LAKE AND DIURNAL CYCLONIC INSTABILITY WILL ASSURE PLENTY OF
CLOUDS...WITH A CHANCE FOR SPRINKLES OR EVEN LIGHT SHOWERS IF LOW
LEVEL LAPSE RATES/CAPES END UP BEING A TOUCH GREATER. WILL ERR A BIT
MORE ON THE LIGHT SHOWER SIDE WITH INVERSION HEIGHTS OF 6000+
FEET...AND CARRY AN ISOLATED 20 POP. GOOD CHANCE FOR MANY LOCATIONS
TO SEE AT LEAST A FEW SPRINKLES HOWEVER. WITH THE CLOUDS AND AMOUNT
OF LOW LEVEL COLD AIR ADVECTION...LOOKING AT LITTLE IN THE WAY OF A
TEMPERATURE RECOVERY (USED MAV GUIDANCE)...AND WOULD EXPECT MUCH OF
THE DAY TO BE SUB 50 DEGREES.

WINDS WILL DROP OFF DRAMATICALLY SATURDAY EVENING INTO SATURDAY
NIGHT AS SURFACE HIGH PRESSURE BUILDS IN FROM THE OHIO VALLY. WITH
THE 850 MB THERMAL TROUGH ONLY BEGINNING TO PULL OFF...IT COULD BE A
VERY COLD NIGHT (UPPER 20S) IF WE LOSE THE CLOUDS ALL TOGETHER. WILL
LEAN TOWARD MOSTLY CLEAR SKIES AND THE COLDER MET GUIDANCE (AROUND
30/LOWER 30S MOST LOCATIONS)...AS WINDS SHOULD BE ABLE TO DECOUPLE
BY SUNRISE.

THE SURFACE HIGH/RIDGE WILL BE SLOW TO EXIT EAST...LIMITING THE
BOUNDARY LAYER MIXING DEPTHS ON SUNDAY...ALONG WITH INCREASING HIGH
CLOUDS...WHICH SHOULD HELP HOLD MAX TEMPS CLOSE TO 50 DEGREES (IN
LINE WITH INHERITED FORECAST)...AS 925 MB TEMPS ARE FORECASTED TO
ONLY RISE TO 2-3 C.

COLD FRONT ON TRACK TO MOVE THROUGH SOUTHEAST MICHIGAN ON MONDAY.
WITH CONSISTENT TIMING AND GOOD HEIGHT FALLS PROGGED...WILL UP POPS
10 PERCENT TO HIGH CHANCE.

COLD NORTHWEST FLOW MONDAY NIGHT INTO TUESDAY BEHIND THE FRONT COULD
MAKE THINGS INTERESTING WITH RESPECT TO LAKE EFFECT RAIN AND SNOW
SHOWERS ACROSS THE NORTH HALF OF THE CWA. THE 12Z EUROPEAN WAS
INDICATING 1000-850 MB THICKNESSES DROPPING BELOW 1295 M...AND THE
LATEST 00Z GFS IS EVEN COLDER (1285 M OR EVEN SLIGHTLY LOWER).
HOWEVER...THE 00Z EUROPEAN HAS SUBSEQUENTLY BACKED OFF JUST A BIT ON
THE AMOUNT OF COLD AIR...AS BUILDING HEIGHTS/SHORTWAVE RIDGING
QUICKLY ARRIVES ON TUESDAY. WILL HOLD OFF ON THE MENTION OF SNOW
SHOWERS FOR ANOTHER RUN...AS THE CHANCE OF PRECIPITATION FROM LAKE
EFFECT IS LOW ANYWAY MONDAY NIGHT.

MARINE...

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS...
THROUGH THE NORTHERN GREAT LAKES INTO NORTHWEST ONTARIO. STRONG
SOUTH/SOUTHEAST WINDS WILL LIKELY HAVE GUSTS TO GALE FORCE OVER THE
OPEN WATERS OF LAKE HURON...A POTENTIAL LIMITING FACTOR WILL BE A
RELATIVELY STABLE LAYER OVER THE WATER KEEPING THE EVENT SHORT AND
ON THE LOW END. AS THE WIND TURNS TO THE WEST BEHIND A STRONG COLD
FRONT...UNSTABLE FLOW WILL SET THE STAGE FOR GALE FORCE WINDS ON
LAKE HURON AND LAKE ST CLAIR. CONDITIONS ARE EXPECTED TO QUICKLY
IMPROVE LATE SATURDAY THROUGH SUNDAY AS HIGH PRESSURE SETTLES OVER
THE REGION FOR THE REST OF THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON...UNTIL 11 PM FRIDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON...FROM 11 PM FRIDAY TO 8 PM SATURDAY.

     SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 10 PM FRIDAY.

     GALE WARNING...SAGINAW BAY...FROM 10 PM FRIDAY TO 8 PM SATURDAY.

     GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...UNTIL 10 PM
     SATURDAY.

     GALE WARNING...LHZ361...FROM 10 PM FRIDAY TO 10 PM SATURDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 11 PM FRIDAY TO 8 PM SATURDAY.

     SMALL CRAFT ADVISORY...UNTIL 11 PM FRIDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.

&&

AVIATION.....BT
UPDATE.......BT
SHORT TERM...MANN
LONG TERM....SF
MARINE.......MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Oct 30, 4:11 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 AM EDT FRI OCT 30 2009

MIZ047>049-053>055-060>063-068>070-075-076-082-083-310815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
411 AM EDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A
STRONG LOWER PRESSURE SYSTEM AND COLD FRONT MOVES THROUGH THE
GREAT LAKES REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS SYSTEM.

WINDS WILL INCREASE SIGNIFICANTLY BEHIND THE COLD FRONT TONIGHT...
WITH GUSTS TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS WILL CONTINUE TO BE STRONG ON SATURDAY WITH...WITH GUSTS AS
HIGH AS 45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-310815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
411 AM EDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR LAKE HURON AND LAKE ST CLAIR.
PLEASE SEE THE LATEST MARINE FORECAST FOR FURTHER DETAILS /GLFLH/
/GLFSC/ /NSHDTX/ /MWWDTX/.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MICHIGAN WATERS OF
LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECAST FOR FURTHER
DETAILS /NSHDTX/ /MWWDTX/.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A
STRONG LOWER PRESSURE SYSTEM AND COLD FRONT MOVES THROUGH THE
GREAT LAKES REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WARNING IS IN EFFECT FOR LAKE HURON AND LAKE ST CLAIR ON
SATURDAY. PLEASE SEE THE LATEST MARINE FORECAST FOR FURTHER
DETAILS /GLFLH/ /GLFSC/ /NSHDTX/ /MWWDTX/.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MICHIGAN WATERS OF
LAKE ERIE ON SATURDAY. PLEASE SEE THE LATEST MARINE FORECAST FOR FURTHER
DETAILS /NSHDTX/ /MWWDTX/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.